Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 29, NWS Wilmington, OH

April 13, 2009Carroll County, Gallatin County, Owen County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 13, 2009, 5:10 PM EDT for Carroll County, Gallatin County, Owen County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 5:10 PM EDT (21:10 UTC)
Expired
Apr 13, 2009, 5:35 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Carroll County, KY, Gallatin County, KY, Owen County, KY

The radar

The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:57 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 13, 3:57 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
357 PM EDT MON APR 13 2009

.SYNOPSIS...
A SURFACE LOW OVER THE LOWER OHIO VALLEY WILL SLOWLY TRACK INTO
CENTRAL OHIO THROUGH TUESDAY EVENING. THE LOW WILL OCCLUDE AND
MOVE EAST OF THE REGION ON WEDNESDAY...ALLOWING HIGH PRESSURE TO
BUILD IN FROM THE NORTH THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
BULK OF SHOWER ACTIVITY IS LIFTING NORTH OF THE CWA...FOCUSED
PRIMARILY NORTH OF A 750 HPA WARM FRONT. SFC WARM FRONT LAGS WELL
BEHIND AND IS CURRENTLY NUDGING INTO THE FAR SOUTHERN PORTIONS OF
THE CWA AT THIS TIME. SFC WARM FRONT WILL CONTINUE LIFTING
NORTHWARD TO FAR SOUTHERN OHIO BY 21Z...AND INTO THE CENTRAL CWA
BY 02Z OR SO. TEMPS IN THE WARM SECTOR HAVE WARMED RAPIDLY WITH
LMK NOW AT 70 DEGREES. THIS HAS ALLOWED FOR MODEST DESTABILIZATION
SOUTH OF THE WARM FRONT WHERE MLCAPE VALUES ARE INCREASING TO
BETWEEN 500-1000 J/KG. 0-6 KM SHEAR BTWN 30-45 KT AND MODEST LOW
LEVEL SHEAR WILL FAVOR STRONG TO SEVERE STORMS ACROSS SOUTHERN
INDIANA AND CNTRL KY...AND THIS ACTIVITY MAY SPREAD INTO AREAS
WEST AND SOUTH OF CINCINNATI LATER THIS AFTERNOON. EXPECT
FAVORABLE WINDOW FOR SEVERE STORMS TO BE SHORT LIVED ACROSS THIS
AREA SINCE INSTBY WILL BE LOST AS THE SUN GOES DOWN. PRIMARY
THREAT WILL BE LARGE HAIL WITH WBZ HEIGHTS AROUND 6-7KFT. 0-1 KM
SHEAR WILL BE ADEQUATE ENOUGH FOR AN ISOLATED TORNADO THREAT
ACROSS THE FAR SOUTHWEST.

PRECIP SHOULD EXPAND IN COVERAGE FROM THE WEST OVERNIGHT AS SFC
LOW BEGINS TO TRACK UP THE OHIO RIVER...REACHING NEAR CINCINNATI
BY 12Z. KEPT CAT POPS ACROSS THE SOUTHWEST 2/3 OF THE AREA THROUGH
THIS TIME.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
SFC LOW WILL BEGIN TO OCCLUDE AND LINGER ACROSS CENTRAL OHIO
THROUGH TUES AFTERNOON...KEEPING HIGH POPS ACROSS MOST OF THE AREA
THROUGH THE DAY. PRECIP CHANCES WILL BEGIN TO TAPER OFF FROM WEST
TO EAST TUESDAY NIGHT...WITH SLIGHT CHANCE LINGERING ACROSS THE
EASTERN CWA INTO WEDNESDAY. LOW LEVEL MOISTURE WILL LINGER INTO
WEDNESDAY SO KEPT MOSTLY CLOUDY CONDITIONS AREAWIDE DURING THE
DAY...WITH SKIES CLEARING OUT LATE WEDS NIGHT. GIVEN THE THICK LOW
LEVEL MOISTURE AND WIDESPREAD PRECIP...TRENDED TEMPS BELOW
GUIDANCE DURING THE DAYTIME PERIODS AND SLIGHTLY ABOVE AT NIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL EXTEND ACROSS THE REGION THURSDAY AND FRIDAY.
THIS WILL PUSH OFF TO THE SOUTHEAST AS A BACK DOOR FRONT SLIDES
INTO THE AREA ON SATURDAY. TEMPERATURES WILL BE ABLE TO WARM ABOVE
NORMAL DURING THE LATTER PART OF THE WEEK. UNCERTAINTY INCREASES
SUBSTANTIALLY SUNDAY INTO MONDAY AS MODEL SOLUTIONS DIVERGE. BUT
IN GENERAL EXPECT UPPER TROUGH TO PUSH EASTWARD WHICH WILL
INCREASE THE CHANCE OF SHOWERS ALONG WITH COOLING TEMPERATURES
BACK BELOW NORMAL.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE FIRST ROUND OF PRECIPITATION IS CURRENTLY MOVING THROUGH
COLUMBUS AND DAYTON AND WILL CLEAR THE TAF SITES SHORTLY. CLEARING
CONDITIONS WILL KEEP THINGS PREDOMINANTLY VFR THIS AFTERNOON AND
EVENING...BUT WITH SCATTERED SHOWERS AND POSSIBLY THUNDERSTORMS
DEVELOPING. CONFIDENCE IN THUNDERSTORM COVERAGE IS NOT HIGH...BUT
IS HIGHEST AT THE CINCINNATI TAF SITES...WHERE CONDITIONS ARE MORE
FAVORABLE.

THE NEXT BIG SLUG OF PRECIPITATION WILL COME AFTER 04Z AT
CINCINNATI AND A FEW HOURS LATER AT COLUMBUS. EXPECT MVFR CEILINGS
AND VISIBILITIES WITH THIS BATCH OF MOISTURE. PRECIPITATION WILL
CONTINUE...ALBEIT MORE SCATTERED...GOING ON THROUGH THE MORNING
HOURS.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE TUESDAY THROUGH
WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...HAWBLITZEL
SHORT TERM...HAWBLITZEL
LONG TERM...
AVIATION...HATZOS
Hazardous weather outlook, Apr 13, 5:47 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
547 AM EDT MON APR 13 2009

KYZ100-OHZ026-034-035-042>046-051>056-063>065-073-074-080>082-088-
141000-
LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
547 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ060>062-070>072-077>079-
141000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
547 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT ACROSS
PARTS OF SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO.
AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE
HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:23 PM EDTSevere Thunderstorm WarningILNBrown, Clermont37 min
Apr 13, 5:22 PM EDTTornado WarningILNGallatin, Grant, Owen28 min
Apr 13, 5:42 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton, Pendleton48 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.